Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Took paracetamol for headache. Feeling discomfort in wisdom tooth. Is this the side effect of medicine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
I have a headache almost every second day, i take either disprin or paracetamol (250mg) once on such days and get relief. Occasionally the headache is coupled with discomfort in wisdom tooth area.
In fact five years back i got a root canal done just because i thought that the headache could be on account of a tooth problem. What could be the side effects of taking disprin / paracetamol in the aforesaid quantity? I am 31 yr old working female with a 2.5 yr old child and otherwise a sedentary lifestyle
Posted Sun, 12 Aug 2012 in Headache and Migraines
Answered by Dr. Neelam Ashish Vanjari 1 hour later

Thanks for writing in.
You have said that you consume either disprin [Aspirin + Paracetamol] or paracetamol (250mg) once a day for pain relief.
Paracetamol if taken at high dose , daily can affect liver . It causes liver damage if dose is 10g or more of paracetamol or 5g or more of paracetamol.

Taking above mentioned drugs at 250 mg dose will not cause any side effect due to over dose. But as you are taking it almost every alternate day, get liver enzymes done after 6 months to be on safer side.

Just for your future reference, if you fall in following mentioned category then you are at risk of liver damage.

a] Long term treatment with carbamazepine, phenobarbital, phenytoin, primidone, rifampicin, St John’s Wort or other drugs that induce liver enzymes.

b] Regularly consume ethanol in excess of recommended amounts.

c] Likely to be glutathione deplete e.g. eating disorders, cystic fibrosis.

So currently need not worry about paracetamol toxicity but instead of just taking pain killers for headache rule out the cause for headache like ear problems/eye problems/dental problem/ neck problems.

I hope I have answered your query. In case of any doubt I shall be happy to help you.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor